Alert archive / Georgia / Tornado Warnings in 2005

Tornado Warning 24, NWS Jacksonville, FL

December 28, 2005Atkinson County, Coffee County, Georgia

NWS Jacksonville, FL issued this tornado warning at Dec 28, 2005, 7:04 PM EST for Atkinson County, Coffee County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 28, 2005, 7:04 PM EST (00:04 UTC)
Expired
Dec 28, 2005, 7:45 PM EST
In force
41 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

Counties Atkinson County, GA, Coffee County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 28, 3:51 PM ESTTornado WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2005-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2005-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
326 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KJAX 290004
TORJAX
GAC003-069-290045-
/O.NEW.KJAX.TO.W.0024.051229T0004Z-051229T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
704 PM EST WED DEC 28 2005

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN ATKINSON COUNTY IN SOUTHEAST GEORGIA
  SOUTHERN COFFEE COUNTY IN SOUTHEAST GEORGIA
  THIS INCLUDES THE CITY OF DOUGLAS

* UNTIL 745 PM EST

* AT 656 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  DEVELOPING TORNADO 15 MILES WEST OF DOUGLAS...OR ABOUT 7 MILES
  NORTHWEST OF WILLACOOCHEE...MOVING EAST AT 30 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  DOUGLAS BY 725 PM EST
  NICHOLLS BY 745 PM EST

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR 
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER 
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL 
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594 TO REPORT 
SEVERE WEATHER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST WEDNESDAY EVENING
FOR SOUTHEAST GEORGIA.

LAT...LON 3150 8310 3145 8315 3135 8310 3136 8263
      3159 8263

$$

CARROLL
1 follow-up statement
000 
WWUS52 KJAX 290031
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
729 PM EST WED DEC 28 2005

GAC003-069-290045-
/O.CON.KJAX.TO.W.0024.000000T0000Z-051229T0045Z/
ATKINSON GA-COFFEE GA-
729 PM EST WED DEC 28 2005

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM EST FOR
SOUTHEASTERN COFFEE AND NORTHEASTERN ATKINSON COUNTIES...

AT 726 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR DOUGLAS...MOVING 
EAST AT 30 MPH. THE GREATEST THREAT FROM THIS STORM WILL BE IN 
SOUTHEASTERN COFFEE COUNTY. THE STORM WILL BE MOVING INTO WESTERN 
BACON COUNTY SHORTLY AFTER 745 PM.

THE TORNADO WILL BE NEAR...
  NICHOLLS BY 745 PM EST

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL 
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594 TO REPORT 
SEVERE WEATHER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST THIS EVENING
FOR SOUTHEAST GEORGIA.

LAT...LON 3155 8289 3146 8293 3135 8288 3133 8263
      3152 8260 3160 8263

$$

CARROLL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Dec 28, 5:42 PM EST, 1 hour 22 minutes earlier.

Area forecast discussion, Dec 28, 5:42 PM EST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
542 PM EST WED DEC 28 2005

...TORNADO WATCH NUMBER 899 IN EFFECT FOR INLAND SE GA UNTIL
10 PM EST THIS EVE...

.UPDATE...MAIN CONCERN THIS EVE WILL BE FOR THE POTENTIAL FOR
SEVERE STORMS WITH LARGE HAIL AND POSSIBLE BRIEF TORNADO
TOUCHDOWNS ACROSS THE WATCH AREA THIS EVE. THERE HAVE ALREADY
BEEN REPORTS OF TORNADO TOUCHDOWNS AND LARGE HAIL JUST UPSTREAM
OF OUR NW CWA AND THESE SAME STORMS ARE MOVING NE AND MAY CLIP
THE NW CWA IN THE NEXT SEVERAL HOURS. SPC MESO ANALYSIS SHOWING
0-1 KM SRH OF 350-400 ACROSS THE WATCH AREA. AS FOR THE REST
OF THE CWA...WITH MOISTURE LACKING AND SYSTEM PULLING OFF TO
THE NE...NOT EXPECTING MUCH COVERAGE WITH STORMS BUT SOME MAY
BE STRONG LATER THIS EVE. FORECASTS ON TRACK FOR NOW.

&&

.MARINE...SMALL CRAFT ADVISORY IN EFFECT FOR THE OFFSHORE LEG
AFTER MIDNIGHT. THERE MAY ALSO BE A FEW STRONG STORMS MOVING
OFFSHORE LATE THIS EVE.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM WEDNESDAY TO 7 PM THURSDAY FOR
     THE FOLLOWING ZONES: ALTAMAHA SOUND GA TO FERNANDINA BEACH
     FL 20 NM TO 60 NM OFFSHORE...FERNANDINA BEACH TO ST
     AUGUSTINE FL 20 NM TO 60 NM OFFSHORE...AND ST AUGUSTINE TO
     FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

&&

PP/ARS/ACS/PK
Hazardous weather outlook, Dec 28, 4:10 PM EST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
410 PM EST WED DEC 28 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-290315-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
410 PM EST WED DEC 28 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT...

...TORNADO WATCH NUMBER 899 IN EFFECT FOR INTERIOR SOUTHEAST
GEORGIA UNTIL 10 PM TONIGHT...

.THUNDERSTORM IMPACT...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EARLY TONIGHT AS A COLD FRONT APPROACHES THE SOUTHEAST GEORGIA AREA.
THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING ISOLATED DAMAGING
WINDS...LARGE HAIL AND TORNADOES...MAINLY OVER INLAND SECTIONS OF
SOUTHEAST GEORGIA. AN ISOLATED STRONG OR SEVERE THUNDERSTORM WILL
ALSO BE POSSIBLE OVER NORTHEAST FLORIDA THIS EVENING AND TONIGHT.

.MARINE THUNDERSTORM GUST IMPACT...
ISOLATED THUNDERSTORMS WITH WIND GUSTS UP TO 35 KNOTS WILL BE
POSSIBLE AHEAD OF AND ALONG THE COLD FRONT TONIGHT.

.WIND AND SEA IMPACT...
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP BEHIND THE
COLD FRONT TONIGHT AS WEST WINDS INCREASE TO 20 TO 25 KNOTS BY
EARLY THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

WINDY CONDITIONS WILL DEVELOP BEHIND THE COLD FRONT ON THURSDAY
WITH WEST WINDS OF 20 MPH AND GUSTS TO 30 TO 35 MPH AT TIMES. A
LAKE WIND ADVISORY WILL LIKELY BE NEEDED.

SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE OVER THE MARINE
WATERS THURSDAY BEFORE DIMINISHING THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS REQUESTED IN THE WATCH AREA. PLEASE RELAY
ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AND
LOCAL COUNTY EMERGENCY MANAGEMENT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

HESS/SHASHY

In the hours before

Special weather statement, Dec 28, 5:26 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
526 PM EST WED DEC 28 2005

GAZ132-133-282330-
COFFEE-JEFF DAVIS-
526 PM EST WED DEC 28 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE AND JEFF
DAVIS COUNTIES FOR EXCESSIVE LIGHTNING AND STRONG THUNDERSTORM WINDS
VALID UNTIL 630 PM EST...

AT 526 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ABOUT 8 MILES NORTH OF TIFTON...MOVING
EAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND AMBROSE...RED BLUFF...PRIDGEN...BROXTON...WEST GREEN...
SNIPESVILLE AND DENTON FROM 600 PM THROUGH 700 PM EST.

THE AREA REMAINS UNDER A TORNADO WATCH UNTIL 10 PM EST. REMAIN ALERT
FOR POSSIBLE SEVERE WEATHER OR SEVERE WEATHER WARNINGS THIS EVENING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SANDRIK
Special weather statement, Dec 28, 6:43 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
643 PM EST WED DEC 28 2005

GAZ132-149-290030-
ATKINSON-COFFEE-
643 PM EST WED DEC 28 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON AND
COFFEE COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 730 PM
EST...

AT 643 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 14 MILES WEST OF WILLACOOCHEE...MOVING
EAST NORTHEAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS
AROUND WILLACOOCHEE...DOUGLAS...BROXTON AND WEST GREEN THROUGH 730
PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

THE AREA REMAINS UNDER A TORNADO WATCH. STRONG THUNDERSTORMS CAN
PRODUCE TORNADOES WITH LITTLE OR NO WARNING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 7:38 PM ESTTornado WarningJAXBacon43 min
Dec 28, 8:17 PM ESTSevere Thunderstorm WarningJAXAppling28 min

Nearby

Tornado Warnings in Georgia, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.